MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY ¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY ¿ STEERABLE DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81531
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Cardiac Perforation (2513); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During a procedure, the patient became hypotensive and a tamponade was confirmed.
 
Additional Manufacturer Narrative
The product's lot number could not be obtained, therefore the primary di number is provided (d4), but full udi information is not available.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Review of the device history record was not possible as the lot number is unknown.Based on the information received, the cause of the reported cardiac tamponade could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.The physician alleges that the perforation occurred during transseptal puncture, either where the septum was initially crossed, or during positioning of the non-abbott transseptal device with several attempts.
 
Event or Problem Description
During an atrial fibrillation procedure, after performing transseptal puncture with a non-abbott faradrive sheath and versacross rf wire, the patient became hypotensive, and a tamponade was confirmed.The ice catheter was positioned in the right atrium, and the coronary sinus catheter was placed in the coronary sinus.The transseptal devices were then advanced into the svc.The septum was crossed using rf from the vsx wire and it was not certain where the wire and sheath were advancing to.The stick may have been too anterior.The devices were pulled back to the right atrium for a different transseptal position, and after several attempts the patient's pressure began to drop.The tamponade was then seen on ice.A pericardiocentesis was performed, stabilizing the patient and the procedure was then stopped.There were no performance issues with any abbott devices.The physician alleges that the perforation occurred during transseptal puncture, either where the septum was initially crossed, or during positioning of the non-abbott transseptal device with several attempts.

Brand Name
INQUIRY ¿ STEERABLE DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ST. JUDE MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21511904
Report Number2030404-2025-00010
Device Sequence Number4707833
Product Code DRF
UDI-Device Identifier05414734304788
UDI-Public05414734304788
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K961924
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIBI-81531
Device Catalogue NumberIBI-81531
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown